Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The pure phases (harmonic functions) of generalized processes or: Mathematical physics of phase transitions and symmetry breaking


Author: J. Fröhlich
Journal: Bull. Amer. Math. Soc. 84 (1978), 165-193
MSC (1970): Primary 60G20, 81A18
DOI: https://doi.org/10.1090/S0002-9904-1978-14445-0
MathSciNet review: 475121
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. Fröhlich, B. Simon and T. Spencer, Comm. Math. Phys. 50 (1976), 79. MR 421531
  • 2. F. Dyson, E. H. Lieb and B. Simon, Phase transitions in quantum spin systems with isotropic and non-isotropic interactions (to appear). See also Phys. Rev. Lett. 37 (1976), 120. MR 432128
  • 3. J. Fröhlich and E. H. Lieb, Existence of phase transitions for anisotropic Heisenberg models, (to appear). See also Phys. Rev. Lett. 38 (1977), 440. (Note: The proofs of the results on quantum mechanical ferromagnets announced in references 2 and 3 contain a gap, as they were based on an incorrect lemma of 2.)
  • 4. J. Fröhlich, R. Israel, E. H. Lieb and B. Simon, papers concerning phase transitions in lattice systems with long range interactions (to appear).
  • 5. J. Fröhlich, Phase transitions, Goldstone bosons and topological superselection rules, Acta Phys. Austriaca 15 (1976), 133. MR 523547
  • 6. J. Fröhlich and T. Spencer, Phase transitions in statistical mechanics and quantum field theory, New developments in quantum field theory and statistical mechanics (Proc. Cargèse Summer Inst., Cargèse, 1976) NATO Adv. Study Inst. Ser., Ser. B: Physics, vol. 26, Plenum, New York-London, 1977, pp. 79–130. MR 508189
  • 7. J. Glimm, A. Jaffe and T. Spencer, Comm. Math. Phys. 45 (1975), 203. MR 391797
  • 8. J. Glimm, Ann. Physics 101 (1976), 610; 101 (1976), 631.
  • 9. D. Ruelle, Statistical mechanics, Math. Phys. Monograph Ser., Benjamin, London and Amsterdam, 1969.
  • 10. D. Ruelle, in Méchanique Statistique et Théorie Quantique des Champs, Les Houches 1970, C. DeWitt and R. Stora, editors, Gordon and Breach, New York, 1971.
  • 11. O. E. Lanford III, in Statistical Mechanics and Mathematical Problems, Battelle Recontres 1971, A Lenard, editor, Lecture Notes in Phys., vol. 20, Springer-Verlag, Berlin and New York, 1973. MR 395622
  • 12. H. Araki and P. D. F. Ion, Comm. Math. Phys. 35 (1974), 1. MR 376049
  • 13. H. Araki, Comm. Math. Phys. 38 (1974), 1. MR 475531
  • 14. R. Israel, Tangents to the pressure as invariant equilibrium states in statistical mechanics of lattice systems, Thesis, Princeton Univ., 1975; Princeton Ser. in Physics, Princeton Univ. Press, Princeton, N.J. (to appear). See also Comm. Math. Phys. 43 (1975), 59, and D. Ruelle, On manifolds of phase coexistence, I.H.E.S. Preprint, 1975.
  • 15. R. L. Dobrushin, Functional Anal. Appl. 2 (1968, 302; see also Thcor. Probability Appl. 13 (1968), 197.
  • 16. E. Nelson, J. Functional Analysis 12 (1973), 97; 12, (1973, 211. MR 343815
  • 17. F. Spitzer, Amer. Math. Monthly 78 (1971), 142. MR 277036
  • 18. R. Israel, Comm. Math. Phys. 50 (1976), 245. MR 446250
  • 18. D. Ruelle, Comm. Math. Phys. 9 (1968), 267. MR 234697
  • 19. J. Fröhlich, Lectures on equilibrium statistical mechanics, Princeton Univ., 1976/77 and paper in preparation.
  • 20. H. Araki, Comm. Math. Phys. 44(1975), 1 (also 14 (1968), 120). MR 290709
  • 21. H. Weyl, Symmetry, Princeton Univ. Press, Princeton, N.J., 1952. MR 48449
  • 22. S. Coleman, Secret symmetry: An introduction to spontaneous symmetry breakdown and gauge fields, Proc. of the 1973 Internat. Summer School of Physics, Ettore Majorana, A. Zicchichi, editors.
  • 23. J. Fröhlich, Advances in Math. 23 (1977), 119. MR 436831
  • 24. D. Ruelle, J. Math. Phys. 12 (1971), 901; Helv. Phys. Acta 45 (1972), 215.
  • 24. J. Fröhlich, Helv. Phys. Acta 48 (1975), 355 and paper in preparation. MR 406205
  • 25. M. Takesaki, in Statistical Mechanics and Mathematical Problems, see reference 11, Tomita’s theory of modular Hilbert algebras and its applications, Lecture Notes in Math., vol. 128, Springer-Verlag, Berlin and New York, 1970. See also: R. Haag, N. Hugenholtz and M. Winnink, Comm. Math. Phys. 5 (1967), 215.
  • 26. W. Greenberg, Comm. Math. Phys. 11 (1969), 314. MR 242452
  • 27. O. E. Lanford III, Cargèse Lectures, Gordon and Breach, New York, 1969.
  • 28. R. L. Dobrushin and S. B. Shlosman, Comm. Math. Phys. 42 (1975), 31. MR 424106
  • 29. J. Slawny, Comm. Math. Phys. 35 (1974), 297; see also Comm. Math. Phys. 34 (1973), 271 and W. Holsztynski and J. Slawny, Phase transitions in ferromagnetic spin systems at low temperatures, preprint, 1976, also Lett. Nuovo Cimento 13 (1975), 534. MR 339739
  • 30. J. L. Lebowitz and A. Martin-Löf, Comm. Math. Phys. 25 (1972), 276. MR 312854
  • 30. J. L. Lebowitz, Coexistence of phases in Ising ferromagnets, I.H.E.S. Preprint, 1976. MR 456178
  • 31. O. E. Lanford III, in Méchanique Statistique et Théorie Quantique des Champs, see reference 10.
  • 32. J. Fröhlich, unpublished notes, 1976.
  • 33. G. Hegerfeldt and C. Nappi, ZiF-Univ. of Bielefeld, preprint, 1976, Comm. Math. Phys. (to appear).
  • 34. E. Seiler and B. Simon, Ann. Physics 97 (1976), 470. (For earlier estimates of this type see reference 23. A general version of these estimates also appears in J. Fröhlich and B. Simon, Ann. of Math. 105 (1977), 493, and in reference 3. The methods of reference 3 are inspired by the paper of E. Seiler and B. Simon.) MR 438960
  • 35. F. Dyson, Comm. Math. Phys. 12 (1969), 91; 21 (1971), 269. See also H. Kunz and C.-E. Pfister, ZiF-Univ. of Bielefeld, preprint, 1976, for a recent application of Dyson's methods. MR 241087
  • 36. N. D. Mermin, J. Math. Phys. 8 (1967), 1061. See also M. Kac, Quart. Appl. Math. 30 (1972), 17; O. McBryan and T. Spencer, Comm. Math. Phys. 53 (1977), 299.
  • 37. J. Bricmont, J. R. Fontaine and L. J. Landau, On the uniqueness of the equilibrium state in plane rotators, Univ. Louvain, preprint UCL-IPT-77/03.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 60G20, 81A18

Retrieve articles in all journals with MSC (1970): 60G20, 81A18


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1978-14445-0

American Mathematical Society